MAUDE Adverse Event Report: PULSAR VASCULAR PULSERIDER Y 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

PULSAR VASCULAR PULSERIDER Y 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number 301D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Intracranial Hemorrhage (1891)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, medical history, race, and ethnicity was not provided.Concomitant med products due to character limitation: coils: medtronic axium 3d, medtronic prime, and medtronic helical.Complaint conclusion: as reported by a healthcare professional, the patient developed diplopia two hours following a pulserider-assisted (301d/w3121-02) coil embolization of a 9.3 x 6.3 x 6.8mm incidental basilar tip artery aneurysm (8.6-mm arch width, 2.7 - 3.5mm parent vessel diameter).Eye exam revealed right internuclear ophthalmoplegia.Despite treatment, the double vision returned and was again treated.Magnetic resonance imaging (mri) showed a 1-mm hemorrhage in the right paramedian midbrain, the location of the medial longitudinal fasciculus.It was further stated that the swelling that resulted from the hemorrhage may have caused the double vision, and upon review of the films by the medical safety officer, the patient experienced punctate infarction at the hemorrhage site.The diplopia resolved within 24 hours with dexamethasone.The patient was discharged on postoperative day two.The index procedure was uneventful and considered successful.There were no known intraprocedural adverse events or product malfunctions/difficulties.Medtronic axium 3d, medtronic prime, and medtronic helical coils were placed during the case.There was no evidence of coil protrusion into the parent vessel.The duration of the procedure was approximately 75 minutes.The physician was reportedly satisfied with the results of the case.Of note, the case started over four hours late at approximately 2:15 cst.The patient¿s baseline neurological status prior to the index procedure was not reported.The patient was seen in clinic a week later for follow-up visit.It was last reported that the patient is doing fine with no neurological deficit.The physician reported that the event was not related to the pulserider device, but the exact cause of the event could not be determined.There was no malfunction of the pulserider device.Relevant imaging was provided by the customer.Film review was conducted by medical safety officer (mso): ¿selected images reviewed corresponding to the procedure angiogram and also post-procedure mri.The images demonstrated the coiling of a basilar tip aneurysm with the assistance of pr device.The post-procedure mri demonstrated a punctate area of infarction in the right cerebral peduncle tegmentum.No evidence of device malfunction.¿ the pulserider anrd remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Intracranial hemorrhage and stroke are known potential complication associated with the pulserider anrd and stent-assisted coil embolization procedures.During interventional procedures, the devices are advanced and withdrawn through accessory arteries to treat the target lesion.The physical manipulation of the arteries may result in embolization of debris from the intimal layers of these arteries.The inherent risk of introducing devices into the delicate cerebral vessels as well as the changes in intracranial pressures and anatomy post-treatment within the aneurysm can contribute to the occurrence of hemorrhagic complications.Coil embolization patients are started and maintained on anticoagulant and anti-platelet medication regimens that can contribute to the likelihood of bleeding in the peri and post-operative phases.Based on the limited information available for review, the root cause cannot be conclusively determined; however, it is possible that procedural, patient, and pharmacological factors may have contributed to the event.The treating physician did not suspect that the event was related to the pulserider device.There is no evidence that suggests any type of manufacturing or design issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the patient developed diplopia two hours following a pulserider-assisted (301d/w3121-02) coil embolization of a 9.3 x 6.3 x 6.8mm incidental basilar tip artery aneurysm (8.6-mm arch width, 2.7 - 3.5mm parent vessel diameter).Eye exam revealed right internuclear ophthalmoplegia.Despite treatment, the double vision returned and was again treated.Magnetic resonance imaging (mri) showed a 1-mm hemorrhage in the right paramedian midbrain, the location of the medial longitudinal fasciculus.It was further stated that the swelling that resulted from the hemorrhage may have caused the double vision.The diplopia resolved within 24 hours with dexamethasone.The patient was discharged on postoperative day two.The index procedure was uneventful and considered successful.There were no known intraprocedural adverse events or product malfunctions/difficulties.Medtronic axium 3d, medtronic prime, and medtronic helical coils were placed during the case.There was no evidence of coil protrusion into the parent vessel.The duration of the procedure was approximately 75 minutes.The physician was reportedly satisfied with the results of the case.Of note, the case started over four hours late at approximately 2:15 cst.The patient¿s baseline neurological status prior to the index procedure was not reported.The patient was seen in clinic a week later for follow-up visit.It was last reported that the patient is doing fine with no neurological deficit.The physician reported that the event was not related to the pulserider device, but the exact cause of the event could not be determined.There was no malfunction of the pulserider device.The device remains implanted and is thus not available for evaluation.Imaging was provided and is awaiting evaluation.No further information was provided.

Brand Name
PULSERIDER Y 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
PULSAR VASCULAR
130 knowles dr suite e
los gatos CA 95032
MDR Report Key7579336
Report Number3008680601-2018-00550
Device Sequence Number16647248
Product Code NJE
UDI-Device Identifier00859030005116
UDI-Public00859030005116
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number301D
Device Lot NumberW3121-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age75 YR